My panic disorder with agoraphobia is associated with travel. It is specifically targeted while driving on the freeway or riding in a car. So you can imagine when not on medication I have profound fear and one long constant attack. I feel disassociated from reality and have to either pull over in my car or take side roads. Night driving is especially difficult and I will not ride as a passenger in a car if I can help it. Additionally, when not on medications, I tend to live in a bubble-mobile only in my local community-its a huge effort to drive out of the county in this condition!
I've been on medications on and off for the past eight years and have tried every SSRI available, including some beta blockers. I've had my thyroid checked and on androgel for low testorone. Cognitive Behavorial Therapy has been useful, as well as meditation, focusing on my breathing, ect.
Since Jan. 1st I have been taking 40mg Prozac, Klonopin as needed 0.05mg, Flexeril 10mg for degenerative back issues as needed and my androgel. In the past month I have experienced increased insomnia, mental and physical fatigue, dizzyness and a mild decrease in mood. I see my doctor next week to discuss medication options but fear going off the Prozac because it is the only thing working to keep the panic attacks at bay. But I can no longer continue to feel this chronic fatigue. Any suggestions would be greatly appreciated, Brad
Hi Brad. I am no expert, but have you tried exercise? For me, 1 hour of cardio 5 days a week makes me sleep like a baby at night and helps keeps my mood regulated. I had symptoms similar to yours (sans medication) and the exercise really made a difference.
I'm not sure how exactly to answer your question. I would assume that the fatigue, as I believe someone else stated, is being caused by the Klonopin. Also, having the exact same issues as you stated, I know that I sometimes experience extreme fatigue just because I have been so stressed. I have been taking Zoloft for a few years now, and I havent had the problems on it that I have heard many other people complain of, such as sexual side effects. However, I don't feel that the medication has been extremely beneficial to me either. For over a year, I was taking 50 mg a day, and within the past year I switched to 75 mg. I was reading your post and saw that you said that you felt more comfortable driving outside of your town and such when you were on the appropriate medication. I'm just 20 years old right now and had always wanted to move away to a bigger city but my panic attacks/agoraphobia have held me back. I'm hoping to graduate within this next year and have graduate school to think of so I really want to get some help with my fear of travel and my fear of being away from home. Maybe it helps to know that there are other people out there who have the same problems!
And im not sure its the Prozac stopping your panic attacks either, it may be one of the other drugs or a combination of them, im taking prozac for panic or air hunger, and it hasnt done anything yet, its been a month, ive yet to be convinced .